MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. 2500CC CANISTER; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. 2500CC CANISTER; BOTTLE, COLLECTION, VACUUM
Model Number V71-1107
Medical Device Problem Codes Burst Container or Vessel (1074); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: based on the evaluation of the returned sample, the root cause of the implosion is determined to be environmental stress cracking.Environmental stress cracking occurs in plastics that are under stress, such as in an aggressive environment (i.E.Aggressive handling during shipping) or contact with a chemical agent.Due to the inability to detect any damage that may have occurred across the gate area of the returned sample and the returned sample being contaminated with body fluid and therefore unable to send out for chemical analysis, the investigation was unable to determine the cause of the cracking that led to the implosion is unable to be determined.Corrective action: a corrective action was not taken at this time as this event was isolated in nature and the failure could not be reproduced.Investigation summary: an internal complaint (call 49598) was received for a 2500cc rigid suction canister (part v71-1107, lot not reported) that imploded during use.The defective sample was returned (b)(6) 2020 for evaluation.The sample returned was contaminated.Engineering was asked to assist in the evaluation of the sample, and it was determined that the failure of the canister imploding was due to environmental stress cracking.During production, every suction canister undergoes functional testing that includes a 24-hour extended vacuum test.The unit is closed to the environment (all caps closed except for the one port with the vacuum source tubing) and held at 27 inhg minimum for 24 hours.The canister cannot crack or implode.This occurs on day and night shifts when the product is in production.There have been no reports in the past two years for internal issues with the reported product's testing.In addition to the extended vacuum test described above, deroyal performs the iso 10079-3 test for container strength as well as a test where the canister is taken to failure by air pressure applied to the outside of the assembled unit.The 2500cc canister typically implodes at pressures equal to or above 29 psi.There are two canister molds that are used in production to manufacture the 2500cc canister.Samples were tested from both molds for this evaluation.Internal nonconformances (material review reports) for the past two years were reviewed.There were no in-process failures reported in this time frame.In the past two years, a total of 45,170 cases have been sold for the reported part number with only one complaint received for the same part during this time period.This yields a complaint-to-sales ratio of 0.00221 percent.
 
Event or Problem Description
The canister exploded and the pieces hit staff members.No one was hurt.A small amount of fluid was in the canister.The staff had to clean up and reset up the suction stand.

Brand Name
2500CC CANISTER
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell, tn
MDR Report Key9848215
Report Number1057404-2020-00001
Device Sequence Number14174804
Product Code KDQ
UDI-Device Identifier50749756603923
UDI-Public50749756603923
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV71-1107
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1